Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 16, 2016, 8:37 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 8:37 PM EDT (00:37 UTC)
- Expired
- Jun 16, 2016, 9:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:05 PM EDT | TSTM WND DMG | 2 Ssw Pikeville, KY | MUTIPLE TREES DOWN ON INLAND CREEK ROAD. |
| Jun 16, 9:20 PM EDT | HAIL 1 | Elkhorn City, KY | QUARTER SIZE MIXED WITH PEA SIZE REPORT FROM TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WUUS53 KJKL 170037
SVRJKL
KYC071-195-170115-
/O.NEW.KJKL.SV.W.0069.160617T0037Z-160617T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
837 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 915 PM EDT
* AT 837 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRAYNOR...OR
9 MILES WEST OF PIKEVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...ELKHORN CITY...WHEELWRIGHT...HI HAT...CHLOE...DANA...
BELCHER...DORTON...ROCKHOUSE...CRAYNOR...MARROWBONE...
FISHTRAP LAKE...ASHCAMP...EAST MCDOWELL...BUCKINGHAM...SHELBIANA...
BEAVER...MCDOWELL...GARDEN VILLAGE AND OSBORN.
THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 3
AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3733 8226 3727 8235 3722 8251 3737 8276
3743 8277 3743 8279 3756 8270 3739 8222
TIME...MOT...LOC 0037Z 300DEG 30KT 3745 8268
HAIL...1.00IN
WIND...60MPH
$$
GREIF1 follow-up statement
795
WWUS53 KJKL 170049
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
849 PM EDT THU JUN 16 2016
KYC071-195-170115-
/O.CON.KJKL.SV.W.0069.000000T0000Z-160617T0115Z/
PIKE KY-FLOYD KY-
849 PM EDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN PIKE AND SOUTHEASTERN FLOYD COUNTIES...
AT 848 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIRGIE...OR
NEAR PIKEVILLE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ROCKHOUSE...LOOKOUT AND MARROWBONE AROUND 900 PM EDT.
ELKHORN CITY...CEDARVILLE...ASHCAMP AND BELCHER AROUND 905 PM EDT.
THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 4
AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3735 8270 3750 8257 3745 8239 3739 8222
3733 8226 3727 8235 3722 8251
TIME...MOT...LOC 0048Z 304DEG 37KT 3739 8256
HAIL...1.00IN
WIND...60MPH
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 8:04 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 16, 8:04 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Jackson KY 804 PM EDT THU JUN 16 2016 .UPDATE... Issued at 644 PM EDT THU JUN 16 2016 A cold front is nearing eastern Kentucky with vigorous upper level trough diving southeast into the Mid Atlantic this late afternoon hour. This is evident on vis sat where we have a line of CU nearer the boundary. This also where storms have been firing, however they are mostly firing on each end of the CWA. Overall best coverage and intensity has been storms moving ESE toward the Lake Cumberland region this hour. Therefore have tried to play pops and sky to better depict overall trends. Model wise the CAMS are a bit all over the place with regards to the convection, but the SSEO page seem to steer in the right direction. The models so far have been most overdone in the east and southeast, but there is still time for more convection to fire in these locations. The best model depiction this hour would be the HRRR even with it's high bias to the east. Right now will continue to monitor trends for further updates as needed. && .SHORT TERM...(This evening through Friday night) Issued at 359 PM EDT THU JUN 16 2016 An upper level trough and associated surface low pressure system located over Central Ohio continue their southeasterly track this afternoon, bringing with them scattered showers and thunderstorms as a cold front advances through the region. Substantial diabatic heating in the presence of ample surface moisture have brought about substantial destabilization with some regions in the area in excess of 2500 J/kg of SBCAPE. The current instability combined with 40 kts bulk shear is more than suitable for organized convection, however the question still remains as to whether or not forcing will be present to get storms going this afternoon. Currently, short range models are forecasting most of the upper level support to remain to the east, however as the cold front advances south, convergence may be just enough to initiate convection. Confidence in the convective forecast for this afternoon to evening has been further muddled by a lack of run to run consistency among the CAMs. That being said, the HRRR has seemed to be a bit too quick to turn winds to the west ahead of the cold front as noted by obs. If winds are able to stay out of the southwest a bit longer, the potential for thunderstorms this afternoon will likely increase as a result of enhanced low level convergence. Overall, with the parameters in place, whatever storms do form will have the potential to become severe with the primary threat being strong winds and heavy rainfall. As the cold front makes its way through the state through the overnight hours, a calmer regime should begin to take hold as ridging builds back into the region. While some showers and storms are possible Friday afternoon, the cooler and drier air will inhibit any notable thunderstorm activity. Otherwise calm and clear weather with mild temperatures will set the stage for a pleasant weekend. .LONG TERM...(Friday night through Wednesday) Issued at 308 AM EDT THU JUN 16 2016 The weather during most of the extended period will be dominated by a large ridge of high pressure that is expected to settle across the CONUS east of the Mississippi River. According to the current model data, this ridge will become entrenched across the region through early next Tuesday. After the ridge finally weakens and pushes off to our south and southeast, a weak cold front is forecast to make its way across the Ohio and Tennessee valley regions Tuesday through Wednesday. Instability will be limited during this time, at least according to the latest model soundings, so the forecast for Tuesday and Wednesday will feature only a slight chance of thunder across the area. The precipitation should exit the area by early Wednesday evening as the front pushes across the area. The rest of the forecast after that should be dry. Temperatures during the period should run at or slightly above normal, with day time highs in the 80s expected each day. Nightly lows will vary between the 50s and 60s depending upon the amount of night time cloud cover and wind. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 704 PM EDT THU JUN 16 2016 Showers and storms have fired up across portions of the region this evening. The stronger storms have been mostly confined to the far east and Lake Cumberland region. Overall trends would suggest most the terminals across the region would see little in the way of issues in regards to storms. A cold front will drop south across the region filtering in dryer and cooler air through the TAF period with winds shifting to the NW. Also a upper level low will drop SE into the Mid Atlantic and we will get the chance for some low stratus overnight into early Friday. Played the best chances of seeing IFR CIGS in the far east at SJS/JKL and the other sites will have the chances for MVFR cigs. Do expect the base of the trough to exit the region and CIGS will return to VFR through the day as dryer air filters in. && .JKL Watches/Warnings/Advisories... None. && UPDATE...DJ SHORT TERM...GOUDEAU/GUSEMAN LONG TERM...AR AVIATION...DJ
Hazardous weather outlook, Jun 16, 4:12 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT THU JUN 16 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-172315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 412 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING. SOME OF THEM MAY BE SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY FRIDAY AFTERNOON...AND AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING. HAL/GUSEMAN
In the hours before
Special weather statement, Jun 16, 6:17 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT THU JUN 16 2016
KYZ079-083-084-162315-
WAYNE-MCCREARY-PULASKI-
617 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...PULASKI...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
LIBERTY...MOVING SOUTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...WHITLEY CITY...SCIENCE HILL...BURNSIDE...
PULASKI COUNTY PARK...BEULAH HEIGHTS...NAOMI...FRAZER...DELTA...
MILL SPRINGS...FAUBUSH...SOMERSET PULASKI AIRPORT...MAGNUM...
KIDDER...GENERAL BURNSIDE S.P....GRADE...QUINTON...ELIHU...
GREENWOOD AND HOGUE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
25.
LOUIS B. NUNN PARKWAY
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3698 8486 3700 8484 3705 8491 3712 8490
3723 8474 3704 8430 3702 8433 3700 8431
3699 8435 3695 8437 3694 8430 3690 8432
3686 8432 3684 8434 3683 8432 3681 8436
3678 8435 3669 8446
TIME...MOT...LOC 2216Z 301DEG 43KT 3727 8507
GREIFSpecial weather statement, Jun 16, 6:48 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
648 PM EDT THU JUN 16 2016
KYZ068-079-080-162330-
ROCKCASTLE-LAUREL-PULASKI-
648 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...LAUREL...PULASKI...
AT 648 PM EDT...A STRONG THUNDERSTORM WAS OVER BLOSS...OR 9 MILES
SOUTH OF MOUNT VERNON...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LONDON...SCIENCE HILL...DORTHAE...VOX...HAZEL PATCH...BUSH...
BLACKWATER...BENT...BERNSTADT...WELLHOPE...EAST BERNSTADT...
MCHARGUE...CANE CREEK...HIGHTOP...MERSHONS...LEVEL GREEN...TUTTLE...
SHOPVILLE...LAKE AND LYNN CAMP.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 10.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND
57.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 24 AND
40.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY NEAR MILE MARKER 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3735 8440 3724 8394 3720 8394 3717 8397
3711 8392 3712 8389 3709 8386 3707 8389
3705 8387 3703 8393 3700 8393 3698 8396
3699 8404 3695 8409 3697 8412 3696 8415
3717 8468
TIME...MOT...LOC 2248Z 292DEG 35KT 3724 8436
GREIFSpecial weather statement, Jun 16, 7:09 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
709 PM EDT THU JUN 16 2016
KYZ079-080-083>087-116-170015-
WAYNE-LAUREL-KNOX-WHITLEY-BELL-CLAY-MCCREARY-PULASKI-
709 PM EDT THU JUN 16 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...LAUREL...
KNOX...WHITLEY...BELL...CLAY...MCCREARY...PULASKI...
AT 708 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER QUINTON...OR
9 MILES SOUTH OF SOMERSET...MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...LONDON...MONTICELLO...WILLIAMSBURG...BARBOURVILLE...
PINEVILLE...WHITLEY CITY...MIDDLESBORO...BURNSIDE...HAZEL PATCH...
CLATE...BUSH...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...
BERTHA STATION...SUTTONS MILL...STONY FORK JUNCTION AND KING.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 11.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
50.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
40.
LOUIS B. NUNN PARKWAY U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN
MILE MARKERS 3 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3661 8496 3663 8500 3676 8501 3686 8506
3692 8496 3696 8494 3695 8490 3700 8484
3702 8488 3703 8486 3722 8437 3717 8430
3726 8421 3692 8350 3685 8348 3679 8351
3658 8375 3658 8382
TIME...MOT...LOC 2308Z 297DEG 39KT 3694 8460
GREIFSpecial weather statement, Jun 16, 7:52 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT THU JUN 16 2016
KYZ084>088-117-170015-
KNOX-WHITLEY-BELL-LESLIE-HARLAN-MCCREARY-
752 PM EDT THU JUN 16 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT KNOX...WHITLEY...
BELL...LESLIE...HARLAN...MCCREARY...
AT 751 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LUCKY...OR
NEAR WILLIAMSBURG...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...HARLAN...PINEVILLE...MIDDLESBORO...
CUMBERLAND...LOYALL...EVARTS...LYNCH...BENHAM...WALLINS CREEK...
SUNSHINE...SMITH...CALVIN...CLATE...SUTTONS MILL...
STONY FORK JUNCTION...KING...PONZA AND BRUSH CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
15.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 12.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3661 8471 3697 8365 3694 8351 3701 8352
3704 8343 3699 8312 3695 8315 3699 8301
3698 8287 3695 8286 3688 8289 3685 8301
3685 8307 3674 8314 3667 8343 3667 8353
3658 8369
TIME...MOT...LOC 2351Z 295DEG 30KT 3673 8407
GREIFSpecial weather statement, Jun 16, 7:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT THU JUN 16 2016
KYZ110-120-170045-
FLOYD-PIKE-
758 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...PIKE...
AT 757 PM EDT...A STRONG THUNDERSTORM WAS OVER COAL RUN VILLAGE...OR
NEAR PIKEVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...COAL RUN VILLAGE...ELKHORN CITY...FOREST HILLS...BIGGS...
JAMBOREE...BELFRY...CHLOE...PISO...BELCHER...TOONERVILLE...
MARROWBONE...FISHTRAP LAKE...MAJESTIC...RACCOON...SHELBIANA...
COAL RUN...ARGO...FEDSCREEK AND GARDEN VILLAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 24.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 16 AND 32.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3729 8232 3747 8265 3757 8262 3771 8231
3767 8229 3765 8223 3762 8221 3763 8219
3765 8218 3762 8218 3758 8213 3757 8214
3755 8213 3756 8208 3753 8205 3755 8204
3754 8202 3754 8197
TIME...MOT...LOC 2357Z 289DEG 36KT 3754 8252
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:11 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 34 min |
| Jun 16, 9:11 PM EDT | Special Weather Statement | JKL | Pike | 49 min |
| Jun 16, 9:14 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.